IDEAS home Printed from
   My bibliography  Save this article

Convex Covers of Symmetric Games


  • John M. Rulnick

    (Department of Electrical and Computer Engineering, Worcester Polytechnic Institute, Worcester, MA 01609, USA)

  • Lloyd S. Shapley

    (Department of Mathematics, University of California, Los Angeles, CA 90095, USA)


We consider a multi-player, cooperative, transferable-utility, symmetric game (N, ) and associated convex covers, i.e., convex games (N, ~) such that ~ \geq . A convex cover is efficient iff ~(∅) = (∅) and ~(N) = (N); and minimal iff there is no convex cover ~ \neq ~ such that ~ \leq ~. Efficient and minimal convex covers are closely related to the core of (N, ); in fact, extreme points of the core are shown to correspond to efficient convex covers which are minimal and extreme. A necessary and sufficient condition is provided for minimality, and another for extremity. Construction of convex covers and a form of decomposition are treated in detail, and some useful properties are identified which may be recognized in terms of visibility of points on a graph of (N, ) and other elementary concepts.

Suggested Citation

  • John M. Rulnick & Lloyd S. Shapley, 1998. "Convex Covers of Symmetric Games," International Journal of Game Theory, Springer;Game Theory Society, vol. 26(4), pages 561-577.
  • Handle: RePEc:spr:jogath:v:26:y:1998:i:4:p:561-577

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:26:y:1998:i:4:p:561-577. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: . General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Sonal Shukla or Springer Nature Abstracting and Indexing (email available below). General contact details of provider: .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.